Alert archive / Arkansas / River Flood Warnings in 2019

River Flood Warning 39, NWS Little Rock, AR

March 9, 2019Independence County, Jackson County, Lawrence County, Arkansas

NWS Little Rock, AR issued this river flood warning at Mar 9, 2019, 10:48 AM CST for Independence County, Jackson County, Lawrence County, Arkansas. It took effect at Mar 9, 2019, 1:56 PM CST. It was in force for 17 days.

The area

The counties it named.

The facts

Issued
Mar 9, 2019, 10:48 AM CST (16:48 UTC)
In effect from
Mar 9, 2019, 1:56 PM CST
Expired
Mar 26, 2019, 9:00 PM CDT
In force
17 days
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

Counties Independence County, AR, Jackson County, AR, Lawrence County, AR

The radar

The Little Rock radar (KLZK), 138 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River at Black Rock (BKRA4). The gauge peaked at 18.80 ft at Mar 16, 2019, 2:00 AM CDT.

actionminormoderate15202503/0903/1003/1103/1203/1303/1403/1503/1603/1703/1803/1903/2003/2103/2203/2303/2403/2503/2603/2703/28
Action stage
12 ft
Minor stage
14 ft
Moderate stage
25 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07072500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Mar 9, 5:26 AM CST, 5 hours 22 minutes earlier.

Area forecast discussion, Mar 9, 5:26 AM CST, 5 hours 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
526 AM CST Sat Mar 9 2019

.UPDATE...

Updated to include 12z aviation discussion below.

&&

.AVIATION...

Low ceilings, fog and drizzle will impact most of the area
terminals this morning with rain and thunderstorms expected as a
cold front moves across the area later this morning through the
early afternoon hours. Rapid clearing will take place with VFR
conditions expected from west to east by 17-21z. SW winds will
remain elevated today with gusts over 20-30kts at times. Winds
will relax somewhat and become NW this evening and tonight.

&&

.PREV DISCUSSION...(ISSUED 401 AM CST Sat Mar 9 2019)
SHORT TERM...Today Through Sunday Night

Busy weather day across the region already unfolding as elevated
storms have been developing across areas just to the west of the
state. All observational platforms can be used to identify surface
to upper level features in play for today's setup.

Surface observations locally show a warm front that wreaked havoc on
short term temperature forecasting yesterday and last night
continuing to "waffle" from just north of Mena to Arkadelphia to
between Pine Bluff and Monticello, with drizzle and significantly
reduced vsby to the north. Further west, observations clearly show a
990mb surface low over southeast Colorado with a strong cold
front trailing to its south.

GOES16 IR satellite data shows the H500 trough lifting northeast
across the Southern to Central Plains. This same imagery shows
abundant moisture streaming northward to Minnesota and cooling
cloud tops from TS activity over OK/KS.

Anyway, all of this is to say that things are on track so to speak.
If anything, the timing has sped up which will lead to most of the
activity being just east of a Hardy to Little Rock to Camden line
by 18z. The main concerns haven't changed with hail continuing to
be the main threat across the north and west this morning, with a
transition to damaging winds and isolated tornadoes expected
later in the morning through the early afternoon. High resolution
CAM data continues to show high levels of LLWS as well as
increasing surface/elevated instability. The area of greatest
concern for the most widespread damaging wind threat and isolated
tornadoes continues to be across the southeast half of the state.
All of this activity is expected to be east of the MS river aoa
21z.

Other than the severe threat, as the surface low approaches the area
non-thunderstorm gradient winds will greatly increase. The main
focus for the strongest winds exists across northern Arkansas
southeastward across the Delta. Expect winds to slack off after
sunset with surface high pressure building in and cooler air
spreading across the state. Most of Sunday should be dry, but light
rain is expected to move in from the west during the evening and
overnight hours.

LONG TERM...Monday Through Friday

The period will begin with a large area of high pressure from the
Ohio Valley to the southeast states. That will keep much of the
state dry on Monday, with seasonal temperatures in the forecast.
Meanwhile, a storm system aloft will dig toward Baja California,
with a deep southerly flow developing in the southern Plains. This
could result in a few showers in southern sections of the state by
Monday afternoon/evening.

On Tuesday/Wednesday, the system will head this way, with a warming
trend in the forecast. There will be chances of showers on Tuesday
in northern/western Arkansas. Showers will become widespread on
Wednesday, with areas of heavy rain expected. Isolated thunderstorms
will be possible as well. As far as severe weather, instability
looks marginal at this point, but will keep an eye on the situation.

Some showers will linger in the southeast half of the state on
Thursday, with drier/slightly cooler air arriving on Friday.
Temperatures will be back to seasonal to end the period.

&&

.LZK Watches/Warnings/Advisories...
Dense Fog Advisory until 6 AM CST early this morning FOR
Arkansas-Baxter-Boone-Cleburne-Conway-Faulkner-Fulton-Garland-
Grant-Hot Spring-Independence-Izard-Jackson-Jefferson-Johnson-
Lawrence-Logan-Lonoke-Marion-Monroe-Montgomery-Newton-Perry-Polk-
Pope-Prairie-Pulaski-Randolph-Saline-Scott-Searcy-Sharp-Stone-
Van Buren-White-Woodruff-Yell.

Wind Advisory from 10 AM this morning to 6 PM CST this evening
FOR Arkansas-Baxter-Boone-Cleburne-Fulton-Independence-Izard-
Jackson-Lawrence-Marion-Monroe-Newton-Prairie-Randolph-Searcy-
Sharp-Stone-Van Buren-White-Woodruff.

&&

Aviation...67
Hazardous weather outlook, Mar 9, 4:20 AM CST, 6 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
420 AM CST Sat Mar 9 2019

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-101100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
420 AM CST Sat Mar 9 2019

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Areas of dense fog will reduce visibilities to less than a half of
mile across much of northern and central Arkansas through Saturday
morning.

Thunderstorms, some of which may be severe, will be possible
across western and northern portions of the state Saturday
morning. The main threat with these storms would be large hail.
Additional strong to severe thunderstorms will be possible across
the state through the early afternoon hours.

At this time, the greatest threat for severe thunderstorms during
the day Saturday will be across the southeast half of the state.
Damaging winds and a few tornadoes will be the primary hazards
from later in the morning through early afternoon. Strong south
to southwesterly winds will also be seen on Saturday, ahead of an
approaching cold front. Non-thunderstorm wind gusts could exceed
40 mph in some places.

.DAYS TWO THROUGH SEVEN...Sunday Through Friday

Showers and thunderstorms will spread across the region on
Wednesday, with areas of heavy rain expected. Some storms may be
strong as well.

Through Wednesday, parts of the state could pick up two to three
inches of rain. This could worsen ongoing river flooding.

.Spotter Information Statement...

Spotter Activation May Be Needed Through Saturday Afternoon.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

67/46

In the hours before

Local storm report, Mar 9, 8:34 AM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
834 AM CST SAT MAR 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND DMG     LAMAR                   35.44N 93.39W
03/09/2019                   JOHNSON            AR   EMERGENCY MNGR

            TREES DOWN IN LAMAR. EMERGENCY MANAGER REPORTS DAMAGE
            CONSISTENT WITH 60 MPH WINDS.

&&

JGOUDS
Local storm report, Mar 9, 8:35 AM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
835 AM CST SAT MAR 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND DMG     KNOXVILLE               35.38N 93.36W
03/09/2019                   JOHNSON            AR   EMERGENCY MNGR

            TREES DOWN IN KNOXVILLE. EMERGENCY MANAGER REPORTS DAMAGE
            CONSISTENT WITH 60 MPH WINDS.

&&

JGOUDS
Local storm report, Mar 9, 9:15 AM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
915 AM CST SAT MAR 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     TSTM WND DMG     3 N DOVER               35.45N 93.11W
03/09/2019                   POPE               AR   SOCIAL MEDIA

            TREE DOWN AND TRUCK BLOWN OFF THE ROAD NORTH OF DOVER.
            ALSO A REPORT OF A SHED BLOWN ONTO A CAR AND A TREE
            LEANING OVER A HOUSE.

&&

JGOUDS
Local storm report, Mar 9, 9:44 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
944 AM CST SAT MAR 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     TSTM WND GST     VILONIA                 35.08N 92.21W
03/09/2019  E60 MPH          FAULKNER           AR   PUBLIC

            PUBLIC REPORTS OF WIND GUSTS UP TO 60 MPH.

&&

JGOUDS
Local storm report, Mar 9, 9:46 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
946 AM CST SAT MAR 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TSTM WND DMG     CADDO GAP               34.40N 93.62W
03/09/2019                   MONTGOMERY         AR   SOCIAL MEDIA

            TRACTOR SHED DESTROYED IN CADDO GAP.

&&

JGOUDS
Local storm report, Mar 9, 10:23 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1023 AM CST SAT MAR 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     TSTM WND DMG     2 E CATO                34.93N 92.23W
03/09/2019                   PULASKI            AR   AMATEUR RADIO

            SMALL LIMBS REPORTED DOWN. WINDS ESTIMATED TO BE 50 MPH.

&&

JGOUDS

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 3:53 AM CSTWind AdvisoryLZKArkansas, Baxter, Cleburne, Fulton, Independence, Izard and 10 more14 hr
Mar 9, 5:41 AM CSTSpecial Weather StatementLZKFulton34 min
Mar 9, 7:07 AM CSTSpecial Weather StatementLZKLogan, Montgomery, Polk, Scott, Yell53 min
Mar 9, 7:16 AM CSTSevere Thunderstorm WarningLZKJohnson, Logan, Perry, Pope, Scott, Yell59 min
Mar 9, 7:44 AM CSTSevere Thunderstorm WarningLZKMontgomery, Pike, Polk61 min
Mar 9, 8:05 AM CSTSevere Thunderstorm WarningLZKConway, Newton, Pope, Searcy, Van Buren, Yell55 min
Mar 9, 8:20 AM CSTSevere Thunderstorm WarningLZKGarland, Hot Spring, Montgomery, Perry, Saline, Yell40 min
Mar 9, 8:36 AM CSTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Izard, Stone, Van Buren39 min
Mar 9, 8:45 AM CSTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pulaski, Saline45 min
Mar 9, 9:01 AM CSTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Pike44 min
Mar 9, 9:24 AM CSTSevere Thunderstorm WarningLZKCleburne, Independence, Jackson, Stone, White51 min
Mar 9, 9:26 AM CSTSevere Thunderstorm WarningLZKCleburne, Faulkner, Independence, Jackson, Lonoke, Prairie and 3 more49 min
Mar 9, 9:40 AM CSTSevere Thunderstorm WarningLZKDallas, Grant, Hot Spring, Jefferson, Pulaski, Saline50 min
Mar 9, 9:54 AM CSTTornado WarningLZKFaulkner, Pulaski36 min
Mar 9, 10:13 AM CSTSevere Thunderstorm WarningLZKJackson, Lawrence, Randolph33 min
Mar 9, 10:19 AM CSTSevere Thunderstorm WarningLZKFaulkner, Grant, Jefferson, Lonoke, Prairie, Pulaski and 1 more41 min
Mar 9, 10:26 AM CSTTornado WarningLZKLonoke, Pulaski34 min
Mar 9, 10:59 AM CSTTornado WarningLZKLonoke, Prairie31 min
Mar 9, 11:02 AM CSTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lincoln, Lonoke, Monroe, Prairie43 min
Mar 9, 11:41 AM CSTSevere Thunderstorm WarningLZKArkansas, Jefferson, Monroe49 min
Mar 9, 12:19 PM CSTSpecial Weather StatementLZKBradley41 min
Mar 9, 12:25 PM CSTSevere Thunderstorm WarningLZKBradley, Calhoun, Drew50 min
Mar 9, 12:48 PM CSTSpecial Weather StatementLZKLincoln42 min
Mar 9, 1:14 PM CSTSpecial Weather StatementLZKArkansas31 min
Mar 9, 1:18 PM CSTSpecial Weather StatementLZKArkansas42 min
Mar 9, 1:24 PM CSTSpecial Weather StatementLZKDesha51 min

Nearby

River Flood Warnings in Arkansas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.